New Jersey, 2012

Winter Weather in New Jersey, February 10 to 11, 2012

February 10 to 11, 2012 · NWS PHI · 5 events in 5 counties and zones

Light snow fell during the evening of the 10th into the first half of the day on the 11th in New Jersey. Most of the snowfall was less than an inch, but averaged one to two inches in Salem and Mercer Counties and also in the Raritan Basin.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Light snow fell during the evening of the 10th into the first half of the day on the 11th in New Jersey. Most of the snowfall was less than an inch, but averaged one to two inches in Salem and Mercer Counties and also in the Raritan Basin. Because the snow fell overnight on a Friday night into a Saturday morning, there were relatively few weather related incidents. The snow started during the evening of the 10th. It was mixed with rain at the start in southern New Jersey mainly south of the Atlantic City Expressway. The snow continued overnight and ended during the morning on the 11th.

Representative snowfall included 1.5 inches in Bethlehem (Hunterdon County), South Brunswick (Middlesex County) and Robbinsville (Mercer County), 1.3 inches in Kingwood (Hunterdon County) and Pennington (Mercer County), 1.2 inches in Pittsgrove (Salem County), 1.0 inch in Hammonton (Atlantic County), Bernards (Somerset County), Montgomery (Somerset County) and Ewing (Mercer County) and 0.1 inches at the Atlantci City International Airport.

The snow was caused by the combination of a low pressure system that moved northeast off the North Carolina coast during the early morning on the 11th and an approaching cold front from the west.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 10, 6:21 PM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Feb 10, 6:21 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
621 PM EST FRI FEB 10 2012

.SYNOPSIS...
LOW PRESSURE WILL DEVELOP OFF THE NORTH CAROLINA COAST TONIGHT AND
MOVE OUT TO SEA ON SATURDAY. AS THIS OCCURS...A COLD FRONT WILL
CROSS OUR AREA. A STRONG NORTHWEST FLOW AS WELL SOME COLDER AIR
WILL REMAIN IN THE WAKE OF THE FRONT. HIGH PRESSURE WILL BUILD IN
ON MONDAY, THEN TWO WEAK SYSTEMS COULD AFFECT THE REGION DURING
THE MIDDLE TO LATER PORTIONS OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE 18Z WRF-NNMB AND GFS TRENDED DRIER AND FARTHER SOUTHEAST WITH
THEIR MAX QPF AXIS AND THE 18Z CAN RGEM STAYED ON A DRIER COURSE.
WE WILL COMPARE AND CONTRAST HOW WELL THEIR QPF ARE VERIFYING
THROUGH 00Z AND MAKE ANY ADJUSTMENTS WITH THE NEXT ESTF. A
STICKING POINT HAS BEEN THE CONVECTION NEAR THE NC COAST, LOOKS
LIKE IT SHUTS OFF SOME OF THE SOUTHEAST MSTR FROM REACHING FARTHER
NORTH ON THOSE RUNS. BY THE NEXT ESTF WE WILL ALSO HAVE THE NEW
00Z WRF-NNMB AND SREF FOR SOME ADDITIONAL INFO. WE REDEPLOYED TOP
DOWN USING THE 18Z NAM ONLY AND IT DID NOT MAKE TOO MANY CHANGES
TO THE EVOLUTION OF THE PTYPE. RAIN SNOW LINE CURRENTLY IS CLOSE
TO THE 925MB 0C LINE. THE CURRENT FREEZING LEVEL IN PHL OFF OF
ACAR SOUNDINGS IS AT 2200FT.

A WINTER WEATHER ADVISORY WILL BE ISSUED FOR A PORTION OF THE
AREA FOR TONIGHT AND SATURDAY. THE MAIN FORECAST PROBLEM FOR
TONIGHT WILL BE PRECIPITATION TYPE.

HIGH AND MID LEVEL CLOUDINESS IS FILLING IN ACROSS THE FORECAST
AREA...AND SHOULD PUT A CAP ON THE WARMING. THE WARM LAYER THAT
DEVELOPED THIS AFTERNOON WILL MAKE PRECIPITATION TYPE FORECASTING
LATER TONIGHT AND SATURDAY MORNING PROBLEMATIC AT BEST.

MODELS CONTINUE TO SHOW A WARM AIR ADVECTION PRECIPITATION EVENT FOR
TONIGHT AND SATURDAY MORNING. WHILE ALL SHOW THE SURFACE LOW
DEVELOPING FAIRLY FAR OFFSHORE...THE MAIN FORCING FOR PRECIPITATION
WILL CONTINUE TO BE MID LEVEL LIFT DUE TO THE WARM AIR ADVECTION.
WHILE THE MID FRONTOGENETIC FORCING GETS BETTER WITH TIME ACROSS
SOUTHERN AREAS SATURDAY MORNING...BANDING DOES NOT APPEAR TO BE A
SIGNIFICANT FEATURE FOR THIS FORECAST.

PRECIPITATION IS AS CLOSE AS WEST VIRGINIA AT THIS TIME...BUT THE
DRY AIR IN PLACE PROBABLY SLOWS THE PROGRESS UNTIL THE COLUMN IN
PLACE BECOMES SATURATES. AT THAT TIME...MOST OF THE FORECAST AREA
PROBABLY HAVE A SURFACE BASED WARM LAYER IN PLACE...AS THERE IS NO
COLD AIR IN PLACE TO START. HOWEVER...DRY EQUALS COLD THIS TIME OF
YEAR...AND AFTER THE PRECIPITATION STARTS FALLING EVAPORATIVE
COOLING SHOULD BRING MOST PLACES FROM THE I-95 CORRIDOR NORTH AND
WEST BACK BELOW THE FREEZING LEVEL IN THE COLUMN.

AFTER MIDNIGHT...AS THE COLUMN COOLS...IT IS POSSIBLE THAT PORTIONS
OF SOUTHWEST AND NORTH CENTRAL NEW JERSEY ALSO COME TO EQUILIBRIUM
BELOW THE FREEZING MARK IN THE COLUMN. ELSEWHERE...THE COLUMN
PROBABLY COMES TO EQUILIBRIUM ABOVE FREEZING...SO MOST PLACES
OUTSIDE OF THOSE MENTIONED ABOVE PROBABLY STAY RAIN MOST OF THE
NIGHT. THIS IS WHERE THE BOUNDARY LAYER WARMING HANGS ON THE LONGEST.

FOR THIS FORECAST...THE 1200 UTC NAM APPEARED TO BE OVERLY GENEROUS
WITH THE QPF...GIVEN THAT THE FORCING DOES NOT SEEM TO SUPPORT
ENOUGH MID LEVEL LIFT TO GENERATE THAT MUCH QPF. THE QPF FORECAST
WAS BASED MAINLY ON A NON-NAM BLEND...WHICH IS CLOSE TO THE HPC
FORECAST FOR TONIGHT AND SATURDAY MORNING. COMBINING THE INFORMATION
ABOVE WITH THE QPF NUMBERS WOULD SUGGEST A GENERAL 1 TO 3 INCHES
SNOWFALL FOR TONIGHT AND SATURDAY MORNING FOR ALL OF EASTERN
PENNSYLVANIA...NORTHERN DELAWARE...CECIL COUNTY MARYLAND AND MUCH OF
NEW JERSEY (OUTSIDE OF THE SOUTHEAST PART).

PART OF THE FORECAST PROBLEM FOR TONIGHT AND SATURDAY MORNING WILL
BE: WILL SNOW ACCUMULATE ON THE PAVEMENT? GIVEN THE AMOUNT OF
WARMING WE SAW TODAY...AND PRECIPITATION RATES EXPECTED...IT IS
POSSIBLE THAT NON-PAVED SURFACES COULD SEE 1 TO 3 INCHES OF
SNOW...BUT PAVED SURFACES DO NOT. IF PRECIPITATION RATES ARE HIGHER
THAN EXPECTED LATE TONIGHT AND SATURDAY MORNING...THIS COULD RESULT
IN SLUSHY ROADS.

WHICH LEADS TO THE LAST PART OF THE FORECAST PROBLEM: IS THIS
SNOWFALL WORTH A WINTER WEATHER HEADLINE? GIVEN THE LACK OF SNOW
THIS SEASON...AND THE CRITERIA ACROSS THE SOUTHERN HALF OF THE AREA
IS 2 INCHES FOR AN ADVISORY...A WINTER WEATHER ADVISORY WILL BE
ISSUED FOR A PART OF THE AREA TONIGHT AND SATURDAY MORNING. FOR THE
MOST PART...A BLEND OF MOS NUMBERS WAS USED FOR LOWS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
THE EVENT WILL WIND DOWN SATURDAY MORNING FROM WEST TO EAST. THE
BEST FRONTOGENETIC FORCING SHOULD OCCUR ACROSS SOUTHEAST AREAS IN
THE MORNING...AND THE COLUMN WILL START TO COOL AS COLDER IR DRAINS
FROM THE NORTH. THIS COULD ALLOW MUCH OF CENTRAL NEW JERSEY TO
CHANGE TO SNOW...AND IN THESE AREAS MOST OF THE ACCUMULATION COULD
OCCUR SATURDAY MORNING.

OTHERWISE...THE PRECIPITATION TAPERS OFF...AND THE LOWER PORTION OF
THE COLUMN COULD BE WARM ENOUGH FOR PRECIPITATION TO MIX WITH OR
CHANGE BACK TO LIGHT RAIN BEFORE IT ENDS ACROSS THE SOUTHEAST HALF
OF THE AREA. MOISTURE LOOKS TO REMAIN TRAPPED BELOW THE INVERSION
AWAITING A MID LEVEL TROUGH FROM THE WEST. HIGH TEMPERATURES
SATURDAY COULD BE TRICKY. SNOW ACCUMULATION AND CLOUDINESS COULD MAKE
THE FORECAST HIGH FOR SATURDAY TOO HIGH...WITH THE FORMER ELEMENTS
MENTIONED AS LIMITERS. FOR NOW...HIGHS WERE GENERALLY BASED ON A MOS
BLEND AND DROPPED A DEGREE OR TWO CONSIDERING THE ABOVE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AFTER A BRIEF RESPITE SATURDAY AFTERNOON...MORE SNOW SHOWERS CAN
BE EXPECTED SATURDAY NIGHT AS THE MID-LEVEL TROF MOVES THROUGH.
HIGHEST POPS ARE ACROSS THE SOUTHERN ZONES WHERE THE BEST OMEGA IS
PROGGED. ADDITIONAL ACCUMULATIONS ARE POSSIBLE. WINDS ARE FORECAST
TO INCREASE TOWARD MORNING.

SOME SNOW FLURRIES CAN BE EXPECTED SUNDAY ACROSS THE NORTHWEST
ZONES IN THE STRONG NORTHWEST FLOW, OTHERWISE BUILDING HIGH
PRESSURE WILL KEEP THINGS DRY.

HIGH PRESSURE TAKES HOLD SUNDAY NIGHT AND MOVES OFF THE COAST
MONDAY NIGHT. A WEAK SYSTEM COULD AFFECT THE REGION DURING THE
MID-WEEK PERIOD AND AGAIN LATER NEXT WEEK.

TEMPERATURES WILL START OFF BELOW NORMAL EARLY THIS PERIOD,
TRANSITION TO NORMAL EARLY IN THE WORK WEEK AND THEN GO ABOVE
NORMAL FOR THE LATER PART OF THE PERIOD.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE 00Z TAFS CONTINUE THE FORECAST DOWNWARD SPIRAL TOWARD IFR
CONDITIONS FOR ALL TAF SITES. SNOW IS FALLING ALOFT, JUST A
QUESTION AS TO WHEN IT WILL REACH THE GROUND. ALSO THE CURRENT
FREEZING LEVEL AT KPHL OFF A ACAR SOUNDINGS IS AT ABOUT 2200
FEET. WE INTRODUCED THE POSSIBILITY OF SOME LIGHT PRECIPITATION
DURING THIS EVENING THAT MIGHT BRING CONDITIONS DOWN TO MVFR, BUT
SAVED THE IFR CONDITIONS OVERNIGHT WHEN INTENSITY SHOULD INCREASE
AND PRECIPITATION WILL BE ALL SNOW AT KABE AND KRDG, TRANSITION TO
ALL SNOW AT THE LOCAL KPHL AIRPORTS AND CHANGE TO SNOW LATE AT
KMIV AND KACY. AS PRECIPITATION LIGHTENS IN INTENSITY DURING
SATURDAY MORNING, IT MIGHT CHANGE BACK TO A RAIN AND SNOW MIXTURE
FROM THE KPHL LOCAL AIRPORTS SOUTHEASTWARD. CONDITIONS SHOULD ALSO
IMPROVE TO MVFR CIGS AND VFR VSBYS.

WE INCREASED CIGS TO BARELY VFR LEVELS AND MAINTAINED VFR VSBYS
DURING SATURDAY AFTERNOON. BUT AN UPPER LEVEL TROF WILL TRIGGER
SCATTERED SNOW SHOWERS. THEY COULD BE INTENSE ENOUGH TO REDUCE
VSBYS TO IFR AGAIN, BUT RIGHT NOW THE AREAL COVERAGE AND DURATION
APPEAR TO BE TOO SHORT TO INCLUDE IN A PREVAILING FORECAST GROUP.
WINDS WILL INCREASE AFTER THE PASSAGE OF THIS TROF ON SATURDAY
EVENING AS REFLECTED IN THE KPHL 30 HR TAF.

OUTLOOK...
AFTER SOME POSSIBLE RESTRICTION'S ONCE AGAIN SATURDAY NIGHT AS THE
TROF MOVES THROUGH, MAINLY VFR IS EXPECTED THROUGH WEDNESDAY.

&&

.MARINE...
THE GRADIENT ON THE RETURN FLOW BEHIND THE EXITING HIGH IS ALLOWING
WINDS ALONG THE NEW JERSEY COAST TO REACH NEAR 20 KNOTS (WHICH IS
OCCURRING AT 44009 AND BARNEGAT INLET). THE GRADIENT PROBABLY
REMAINS IN PLACE THROUGH DUSK...AND SHOULD NOT INCREASE.
THEREFORE...NO SMALL CRAFT ADVISORY WILL BE RAISED FOR THE LATE
AFTERNOON AND THE EARLY EVENING.

THE GRADIENT DROPS OFF IN THE LATE EVENING AS THE PRESSURE FIELD
WEAKENS. THE FLOW PROBABLY REMAINS WEAK FROM THE SOUTHWEST UNTIL
SURFACE LOW PRESSURE CAN DEVELOP SOUTHEAST OF THE WATERS LATE
TONIGHT AND SATURDAY MORNING. SINCE THE LOW WILL STILL BE IN THE
INCIPIENT PHASE...EVEN AFTER THE GRADIENT FLOW VEERS TO THE NORTH.

THE GRADIENT DOES NOT INCREASE UNTIL SATURDAY AFTERNOON...AS THE LOW
STARTS TO DEEPEN WELL EAST OF THE DELMARVA. WINDS COULD REACH SMALL
CRAFT LEVELS LATER IN THE DAY SATURDAY...AS COULD THE DEVELOPING
EASTERLY SWELL. SINCE THIS IS LATE SATURDAY AFTERNOON...WILL HOLD ON
ON RAISING A SMALL CRAFT ADVISORY.

THE GALE WATCH REMAINS IN EFFECT SATURDAY EVENING THROUGH SUNDAY
AFTERNOON. 12Z MODELS ACTUALLY SLOWED DOWN GALE FORCE WINDS UNTIL
LATE SATURDAY NIGHT...BUT WE'LL KEEP THE GOAL POSTS WIDE. THE
STRONGEST WINDS SHOULD OCCUR ACROSS THE SOUTHERN WATERS.

AFTER SOME SCA CONDITIONS BEHIND THE GALES ON SUNDAY NIGHT, THE
REST OF THE PERIOD LOOKS FAIRLY TRANQUIL.

&&

.TIDES/COASTAL FLOODING...
SINCE WE ARE COMING OFF THE FULL MOON ON THE 7TH...COASTAL FLOODING
WITH THIS SYSTEM DOES NOT APPEAR TO BE MUCH OF AN ISSUE. HOWEVER...
GUIDANCE FROM STEVENS SUGGESTS THAT THE SATURDAY MORNING HIGH TIDE
COULD GET CLOSE TO THE MINOR TIDAL FLOODING BENCHMARK. IN
ADDITION...CBOFS GUIDANCE SUGGESTS THE SOUTHERLY FLOW MAY BRING
CAMBRIDGE MD ON THE CHESAPEAKE BAY CLOSE TO THE MINOR TIDAL FLOODING
BENCHMARK SATURDAY MORNING. THE SOUTHERLY FLOW DOES NOT LOOK TO
SUPPORT THIS HOWEVER.

MUCH OF THE AVAILABLE TIDAL GUIDANCE SUGGESTS THAT THE SATURDAY
EVENING TIDE COULD COME WITHIN ONE-HALF FOOT OF THE MINOR TIDAL
FLOODING BENCHMARK ACROSS THE OCEAN FRONT. NOT SURE IF THIS WILL BE
THE CASE...AS WINDS SHOULD HAVE SHIFTED TO THE NORTH AND
NORTHWEST...AND DEPARTURES WILL BE COMING DOWN.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
     SATURDAY FOR PAZ070-071.
NJ...GALE WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON FOR
     NJZ025-026.
     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
     SATURDAY FOR NJZ016>020-027.
DE...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
     SATURDAY FOR DEZ001.
MD...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
     SATURDAY FOR MDZ008.
MARINE...GALE WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON FOR
     ANZ430-431-450>455.

&&

SYNOPSIS...KRUZDLO
NEAR TERM...GIGI/HAYES
SHORT TERM...HAYES
LONG TERM...KRUZDLO
AVIATION...GIGI/KRUZDLO
MARINE...HAYES/KRUZDLO
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 10, 3:28 AM EST, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
328 AM EST FRI FEB 10 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>024-027-PAZ054-
055-060>062-067>071-110830-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
328 AM EST FRI FEB 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A WEATHER SYSTEM WILL AFFECT THE AREA TONIGHT WITH THE POSSIBILITY
FOR A LIGHT ACCUMULATING SNOW. THE SNOW IS MOST LIKELY ACROSS
EASTERN PENNSYLVANIA AND NEW JERSEY. TRAVEL MAY BECOME HAZARDOUS
LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANY ACCUMULATING SNOWS WILL END BY SATURDAY EVENING. ROADS MAY BE
LOCALLY SLIPPERY INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ025-026-110830-
COASTAL ATLANTIC-COASTAL OCEAN-
328 AM EST FRI FEB 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

A LIGHT ACCUMULATING SNOW MAY OCCUR LATE TONIGHT. ROADS MAY BECOME
SLIPPERY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANY ACCUMULATING SNOWS WILL END BY SATURDAY EVENING. ROADS MAY BE
LOCALLY SLIPPERY INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-110830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
328 AM EST FRI FEB 10 2012

...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter weather. Local standard time, as filed.

Winter Weather, Mercer

When
February 10, 9:00 PM EST to February 11, 11:00 AM EST
Where
Mercer forecast zone
Reported by
Mesonet
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

Winter Weather, Hunterdon

When
February 10, 9:00 PM EST to February 11, 11:00 AM EST
Where
Hunterdon forecast zone
Reported by
Mesonet
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Winter Weather, Middlesex

When
February 10, 10:00 PM EST to February 11, 11:00 AM EST
Where
Middlesex forecast zone
Reported by
Mesonet
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

Winter Weather, Somerset

When
February 10, 10:00 PM EST to February 11, 11:00 AM EST
Where
Somerset forecast zone
Reported by
Mesonet
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

Winter Weather, Salem

When
February 11, 12:00 AM EST to 11:00 AM EST
Where
Salem forecast zone
Reported by
Mesonet
Coordinates
39.577, -75.358 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365073, 365076, 365074, 365075, 365077.